Alert archive / Montana / High Wind Warnings in 2022

High Wind Warning 9, NWS Great Falls, MT

February 3, 2022

NWS Great Falls, MT issued this high wind warning at Feb 3, 2022, 8:47 AM MST. It took effect at Feb 4, 2022, 12:00 AM MST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 2022, 8:47 AM MST (15:47 UTC)
In effect from
Feb 4, 2022, 12:00 AM MST
Expired
Feb 5, 2022, 3:36 AM MST
In force
28 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

262 
WWUS75 KTFX 031547
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
847 AM MST Thu Feb 3 2022

MTZ009-048-041200-
/O.UPG.KTFX.HW.A.0005.220204T0700Z-220205T1100Z/
/O.NEW.KTFX.HW.W.0009.220204T0700Z-220205T1300Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, and Augusta
847 AM MST Thu Feb 3 2022

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MST 
SATURDAY...

* WHAT...West winds 30 to 50 mph with gusts up to 75 mph expected.

* WHERE...The Rocky Mountain Front.

* WHEN...From Midnight tonight to 6 AM MST Saturday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Blowing and drifting snow may cause 
  reductions in visibility and possibly partial lane blockages in 
  the usual problem areas susceptible to significant drifting .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ010-046-041200-
/O.UPG.KTFX.HW.A.0005.220204T1300Z-220205T1100Z/
/O.NEW.KTFX.HW.W.0009.220204T1300Z-220205T1300Z/
Eastern Glacier-Eastern Pondera-
Including the following locations: Cut Bank, Conrad, and Brady
847 AM MST Thu Feb 3 2022

...HIGH WIND WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 AM MST 
SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Eastern Glacier and Eastern Pondera Counties.

* WHEN...From 6 AM Friday to 6 AM MST Saturday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Drifting snow may cause localized visibility 
  reductions of travel surfaces.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ013-050-041200-
/O.UPG.KTFX.HW.A.0005.220204T1900Z-220205T1100Z/
/O.NEW.KTFX.HW.W.0009.220204T1900Z-220205T1300Z/
Chouteau-Judith Basin-
Including the following locations: Raynesford, Carter, Stanford,
Fort Benton, Big Sandy, and Hobson
847 AM MST Thu Feb 3 2022

...HIGH WIND WARNING IN EFFECT FROM NOON FRIDAY TO 6 AM MST 
SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Judith Basin and Chouteau Counties.

* WHEN...From Noon Friday to 6 AM MST Saturday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...For Chouteau County, the high wind threat is 
  along the State Highway 80 corridor south of Fort Benton and along 
  and to the east of the Highwood Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ044-041200-
/O.EXT.KTFX.HW.A.0005.220204T1300Z-220205T1300Z/
Toole-
Including the following locations: Sunburst and Shelby
847 AM MST Thu Feb 3 2022

...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH LATE 
FRIDAY NIGHT...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Toole County.

* WHEN...From Friday morning through late Friday night.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Blowing and drifting snow at times may cause 
  localized visibility reductions.

$$

MTZ012-045-049-041200-
/O.EXT.KTFX.HW.A.0005.220204T1900Z-220205T1300Z/
Cascade-Liberty-Eastern Teton-
Including the following locations: Whitlash, Fairfield, Cascade,
Dutton, Chester, Great Falls, and Belt
847 AM MST Thu Feb 3 2022

...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE 
FRIDAY NIGHT...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Cascade, Eastern Teton and Liberty Counties.

* WHEN...From Friday afternoon through late Friday night.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Blowing and drifting snow at times may cause 
  localized visibility reductions.

$$

CC
5 follow-up statements
197 
WWUS75 KTFX 031550
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
850 AM MST Thu Feb 3 2022

MTZ009-048-041200-
/O.CON.KTFX.HW.W.0009.220204T0700Z-220205T1300Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, and Augusta
850 AM MST Thu Feb 3 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM 
MST SATURDAY...

* WHAT...West winds 30 to 50 mph with gusts up to 75 mph expected.

* WHERE...The Rocky Mountain Front.

* WHEN...From Midnight tonight to 6 AM MST Saturday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Blowing and drifting snow may cause 
  reductions in visibility and possibly partial lane blockages in 
  the usual problem areas susceptible to significant drifting .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ010-046-041200-
/O.CON.KTFX.HW.W.0009.220204T1300Z-220205T1300Z/
Eastern Glacier-Eastern Pondera-
Including the following locations: Cut Bank, Conrad, and Brady
850 AM MST Thu Feb 3 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 AM MST 
SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Eastern Glacier and Eastern Pondera Counties.

* WHEN...From 6 AM Friday to 6 AM MST Saturday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Drifting snow may cause localized visibility 
  reductions of travel surfaces.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ013-050-041200-
/O.CON.KTFX.HW.W.0009.220204T1900Z-220205T1300Z/
Chouteau-Judith Basin-
Including the following locations: Raynesford, Carter, Stanford,
Fort Benton, Big Sandy, and Hobson
850 AM MST Thu Feb 3 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO 6 AM MST 
SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Judith Basin and Chouteau Counties.

* WHEN...From Noon Friday to 6 AM MST Saturday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...For Chouteau County, the high wind threat is 
  along the State Highway 80 corridor south of Fort Benton and along 
  and to the east of the Highwood Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ044-041200-
/O.CON.KTFX.HW.A.0005.220204T1300Z-220205T1300Z/
Toole-
Including the following locations: Sunburst and Shelby
850 AM MST Thu Feb 3 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH 
LATE FRIDAY NIGHT...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Toole County.

* WHEN...From Friday morning through late Friday night.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Blowing and drifting snow at times may cause 
  localized visibility reductions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MTZ012-045-049-041200-
/O.CON.KTFX.HW.A.0005.220204T1900Z-220205T1300Z/
Cascade-Liberty-Eastern Teton-
Including the following locations: Whitlash, Fairfield, Cascade,
Dutton, Chester, Great Falls, and Belt
850 AM MST Thu Feb 3 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH 
LATE FRIDAY NIGHT...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Cascade, Eastern Teton and Liberty Counties.

* WHEN...From Friday afternoon through late Friday night.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Blowing and drifting snow at times may cause 
  localized visibility reductions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CC
490 
WWUS75 KTFX 041045
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
345 AM MST Fri Feb 4 2022

MTZ044-042300-
/O.UPG.KTFX.HW.A.0005.220204T1300Z-220205T1300Z/
/O.EXA.KTFX.HW.W.0009.220204T1900Z-220205T1300Z/
Toole-
Including the following locations: Sunburst and Shelby
345 AM MST Fri Feb 4 2022

...HIGH WIND WARNING IN EFFECT
FROM NOON TODAY TO 6 AM MST SATURDAY...

* WHAT...West winds 30 to 40 mph, with gusts up to 65 mph expected.

* WHERE...Toole County.

* WHEN...From Noon today to 6 AM MST Saturday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ012-045-049-042300-
/O.UPG.KTFX.HW.A.0005.220204T1900Z-220205T1300Z/
/O.EXA.KTFX.HW.W.0009.220204T1900Z-220205T1300Z/
Cascade-Liberty-Eastern Teton-
Including the following locations: Whitlash, Fairfield, Cascade,
Dutton, Chester, Great Falls, Kings Hill Pass, and Belt
345 AM MST Fri Feb 4 2022

...HIGH WIND WARNING IN EFFECT
FROM NOON TODAY TO 6 AM MST SATURDAY...

* WHAT...West winds 30 to 40 mph, with gusts up to 65 mph expected.

* WHERE...Cascade, Eastern Teton and Liberty Counties.

* WHEN...From Noon today to 6 AM MST Saturday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ011-014-047-051-054-042300-
/O.EXA.KTFX.HW.W.0009.220204T1900Z-220205T1300Z/
Hill-Central and Southern Lewis and Clark-Blaine-Fergus-Meagher-
Including the following locations: Hays, Lincoln, Lewistown
Divide, Deep Creek Pass, Rudyard, Rocky Boy, Grass Range, Havre,
Winifred, Helena, MacDonald Pass, Martinsdale, White Sulphur
Springs, Rogers Pass, Lewistown, Chinook, Harlem, and Flesher
Pass
345 AM MST Fri Feb 4 2022

...HIGH WIND WARNING IN EFFECT
FROM NOON TODAY TO 6 AM MST SATURDAY...

* WHAT...West winds 30 to 40 mph, with gusts up to 65 mph expected.

* WHERE...Fergus, Meagher, Blaine, Hill and Central and Southern 
  Lewis and Clark Counties.

* WHEN...From Noon today to 6 AM MST Saturday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ009-048-042300-
/O.CON.KTFX.HW.W.0009.000000T0000Z-220205T1300Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, and Augusta
345 AM MST Fri Feb 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY...

* WHAT...West winds 35 to 50 mph, with gusts up to 75 mph expected.

* WHERE...The Rocky Mountain Front.

* WHEN...Until 6 AM MST Saturday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

* ADDITIONAL DETAILS...Blowing snow and areas of poor visibility are 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ010-046-042300-
/O.CON.KTFX.HW.W.0009.220204T1300Z-220205T1300Z/
Eastern Glacier-Eastern Pondera-
Including the following locations: Cut Bank, Conrad, and Brady
345 AM MST Fri Feb 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY...

* WHAT...West winds 35 to 45 mph, with gusts up to 70 mph expected.

* WHERE...Eastern Glacier and Eastern Pondera Counties.

* WHEN...Until 6 AM MST Saturday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ013-050-042300-
/O.CON.KTFX.HW.W.0009.220204T1900Z-220205T1300Z/
Chouteau-Judith Basin-
Including the following locations: Raynesford, Carter, Stanford,
Fort Benton, Big Sandy, and Hobson
345 AM MST Fri Feb 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT
FROM NOON TODAY TO 6 AM MST SATURDAY...

* WHAT...West winds 30 to 40 mph, with gusts up to 70 mph expected.

* WHERE...Judith Basin and Chouteau Counties.

* WHEN...From Noon today to 6 AM MST Saturday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Brusda
254 
WWUS75 KTFX 042122
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
222 PM MST Fri Feb 4 2022

MTZ009-048-051200-
/O.CON.KTFX.HW.W.0009.000000T0000Z-220205T1300Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, and Augusta
222 PM MST Fri Feb 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY...

* WHAT...West winds 35 to 50 mph, with gusts up to 75 mph expected.

* WHERE...The Rocky Mountain Front.

* WHEN...Until 6 AM MST Saturday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

* ADDITIONAL DETAILS...Blowing snow and areas of poor visibility are 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ010-046-051200-
/O.CON.KTFX.HW.W.0009.000000T0000Z-220205T1300Z/
Eastern Glacier-Eastern Pondera-
Including the following locations: Cut Bank, Conrad, and Brady
222 PM MST Fri Feb 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY...

* WHAT...West winds 35 to 45 mph, with gusts up to 70 mph expected.

* WHERE...Eastern Glacier and Eastern Pondera Counties.

* WHEN...Until 6 AM MST Saturday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ011>014-044-045-047-049>051-054-051200-
/O.CON.KTFX.HW.W.0009.000000T0000Z-220205T1300Z/
Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole-
Liberty-Blaine-Eastern Teton-Judith Basin-Fergus-Meagher-
Including the following locations: Fairfield, Deep Creek Pass,
Raynesford, Shelby, Martinsdale, Havre, MacDonald Pass, Rogers
Pass, Sunburst, Lewistown Divide, Great Falls, Lewistown, Flesher
Pass, Kings Hill Pass, Hays, Lincoln, Stanford, Rudyard, Cascade,
Grass Range, Dutton, Chester, Chinook, Harlem, Big Sandy, Carter,
Rocky Boy, Whitlash, Winifred, Helena, Fort Benton, White Sulphur
Springs, Hobson, and Belt
222 PM MST Fri Feb 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY...

* WHAT...West winds 30 to 40 mph, with gusts up to 65 mph expected.

* WHERE...Portions of central, north central, and west central 
  Montana.

* WHEN...Until 6 AM MST Saturday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

* ADDITIONAL DETAILS...For Chouteau County, the high wind threat is 
  along the State Highway 80 corridor south of Fort Benton and along 
  and to the east of the Highwood Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

RG
524 
WWUS75 KTFX 050449
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
949 PM MST Fri Feb 4 2022

MTZ009>014-044>051-054-051300-
/O.CON.KTFX.HW.W.0009.000000T0000Z-220205T1300Z/
Northern Rocky Mountain Front-Eastern Glacier-Hill-Cascade-
Chouteau-Central and Southern Lewis and Clark-Toole-Liberty-
Eastern Pondera-Blaine-Southern Rocky Mountain Front-Eastern
Teton-Judith Basin-Fergus-Meagher-
Including the following locations: Fairfield, Deep Creek Pass,
Heart Butte, Shelby, Martinsdale, Havre, MacDonald Pass,
Raynesford, Rogers Pass, Sunburst, Marias Pass, Choteau, Logan
Pass, Great Falls, Lewistown, Flesher Pass, Kings Hill Pass,
Hays, Lincoln, Brady, Stanford, Bynum, Rudyard, Browning,
Augusta, Cascade, Grass Range, Lewistown Divide, Dutton, Chester,
Chinook, Conrad, Big Sandy, Harlem, Carter, Rocky Boy, Cut Bank,
Whitlash, Winifred, Helena, Fort Benton, White Sulphur Springs,
Hobson, and Belt
949 PM MST Fri Feb 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY...

* WHAT...West winds 35 to 45 mph with gusts between 65 and 75 mph.

* WHERE...All of North-central Montana

* WHEN...Until 6 AM MST Saturday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

AM
748 
WWUS75 KTFX 051036
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
336 AM MST Sat Feb 5 2022

MTZ009>014-044>051-054-051145-
/O.CAN.KTFX.HW.W.0009.000000T0000Z-220205T1300Z/
Northern Rocky Mountain Front-Eastern Glacier-Hill-Cascade-
Chouteau-Central and Southern Lewis and Clark-Toole-Liberty-
Eastern Pondera-Blaine-Southern Rocky Mountain Front-Eastern
Teton-Judith Basin-Fergus-Meagher-
Including the following locations: Fairfield, Deep Creek Pass,
Heart Butte, Shelby, Martinsdale, Havre, MacDonald Pass,
Raynesford, Rogers Pass, Sunburst, Marias Pass, Choteau, Logan
Pass, Great Falls, Lewistown, Flesher Pass, Kings Hill Pass,
Hays, Lincoln, Brady, Stanford, Bynum, Rudyard, Browning,
Augusta, Cascade, Grass Range, Lewistown Divide, Dutton, Chester,
Chinook, Conrad, Big Sandy, Harlem, Carter, Rocky Boy, Cut Bank,
Whitlash, Winifred, Helena, Fort Benton, White Sulphur Springs,
Hobson, and Belt
336 AM MST Sat Feb 5 2022

...HIGH WIND WARNING IS CANCELLED...

Strong winds have subsided.

$$

AM

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 3, 4:40 AM MST, 4 hours 7 minutes earlier.

Area forecast discussion, Feb 3, 4:40 AM MST, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
440 AM MST Thu Feb 3 2022

Aviation Section Updated.

.SYNOPSIS...

Temperatures will begin to moderate today with increasing
southwest winds. Areas of blowing snow are likely along the Rocky
Mountain Front and other exposed locations across west-central and
central Montana. Winds decrease tonight, but then will strengthen
further on Friday to push temperatures back above average.

&&

.DISCUSSION...

Surface observations along the Rocky Mountain Front are showing
downslope winds gusting to 45 mph, while temperatures are
moderating into the teens to near 20F. Temperatures are also
moderating in Cascade county, with southwest winds gusting to
25 mph. Although webcams are dark at this hour, there is evidence
of blowing snow continuing at East Glacier. Drifting snow should
be expected at other exposed locations across western portions of
North-central Montana. Winter weather advisories for drifting and
blowing snow remain in effect through this morning. This downslope
mixing process is expected to continue expanding further across
North-central Montana today. However, at locations north and east
of the Big Sandy area, into the Milk River Valley including Havre,
the colder air is deeper and will be more resistant to mixing out.
Residents in these areas will need to wait another day before
warming up. Meanwhile, wind chill values are near to below -20F,
so a wind chill advisory remains in effect through this morning.
Fair weather also prevails across southwest Montana, but most
areas will begin to moderate today except for a few of the
typically colder valleys such as the West Yellowstone area.

Winds decrease later this evening with a weakening surface
pressure gradient and subtle ridging aloft. However, the ridge
flattens further into Friday as the next, stronger shortwave
system approaches the region. NBM guidance provides a better than
80 percent chance that wind gusts will exceed 50kts along the
Rocky Mountain Front, and around a 60 to 80 percent chance of
reaching these high wind warning criteria for the Judith Basin
downslope of the Little Belt and Highwood mountains. Other areas
across North-central Montana show a moderate risk of exceeding 50
kt winds Friday night, so High Wind watches remain in effect
pending further evaluation. One question left to resolve with the
higher winds on Friday is the continuing potential for blowing
snow. In areas where warmer temperatures are realized today, the
blowing snow potential may be mitigated by scouring and melting.
However, where winds are longer to mix out today, the cold snow
could remain in place to become drifted and blown about on Friday.

Scattered, mainly mountain snow showers are possible on Saturday
into Sunday. After that, a large amplitude ridge builds over the
US west coast, providing our region with mild and dry weather well
into next week. Monday is set to be the warmest day of the week,
as a weak weather system moves through on Tuesday with a period of
stronger winds and slightly cooler temperatures.

&&

.AVIATION...
440 AM MST Thu Feb 3 2022 (03/12Z TAF period)

VFR conditions prevail. Scattered lower clouds in Southwest Montana
early this morning are thinning and moving away.  Increasing winds
this afternoon could produce some drifting snow at terminal areas
for KCTB/KGTF.

Refer to weather.gov/zlc for more detailed regional aviation
weather and hazard information.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  31  15  43  31 /   0   0   0  10
CTB  26   8  41  30 /   0   0   0  10
HLN  29  17  40  30 /  10  10   0  10
BZN  25   8  34  20 /   0   0   0  10
WYS  19  -4  21   7 /   0  10   0  30
DLN  27  10  31  19 /   0   0   0  10
HVR  18   3  42  30 /   0   0   0  20
LWT  27  12  40  29 /   0   0   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until noon MST today Cascade...Eastern
Glacier...Eastern Pondera...Eastern Teton...Judith Basin...
Northern Rocky Mountain Front...Southern Rocky Mountain Front.

High Wind Watch from Friday afternoon through late Friday night
Cascade...Chouteau...Eastern Teton...Judith Basin...Liberty.

High Wind Watch from late tonight through late Friday night
Northern Rocky Mountain Front...Southern Rocky Mountain Front.

Wind Chill Advisory until 9 AM MST this morning Blaine...
Chouteau...Fergus...Hill...Liberty...Toole.

High Wind Watch from Friday morning through late Friday night
Eastern Glacier...Eastern Pondera...Toole.

&&

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 8:47 PM MSTWind Chill AdvisoryTFX11 hr

Nearby

High Wind Warnings in Montana, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.